MAUDE Adverse Event Report: DEVILBISS HEALTHCARE DEVILBISS 5L OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

DEVILBISS HEALTHCARE DEVILBISS 5L OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 525DS
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Devilbiss healthcare was notified of an incident involving an oxygen concentrator by the provider, who reported that the device was overheating.There was no report or evidence of illness, serious injury or medical treatment associated with the complaint.The device was returned for evaluation.Upon evaluation, the device was found to have evidence of thermal damage to the sides and front of the compressor box.Evidence of mishandling was present throughout the device, such as multiple broken screw bosses, broken plastic on the compressor box and an inoperable fan.The inoperable fan resulted in multiple high gas temperature errors during use.There was no evidence of an electrical fault and all components in the gas path were found undamaged.Functional testing of the device indicated the device was operational and within specifications.The root cause of the thermal event cannot be determined with certainty with the information and evidence provided.Prior investigations of root causes for similar warping issue has determined that the conditions necessary to create this type of thermal event are outside the acceptable operating and storage conditions for this device.Continual operation of the unit outside of acceptable operating conditions, without the fan being functional, is likely the cause of the thermal event.Since the alarm system was functioning properly and multiple high gas temperature errors were logged, the user would have been alerted to the high temperature failure mode.

Brand Name
DEVILBISS 5L OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer (Section G)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer Contact
jess bohrer
100 devilbiss drive
somerset, PA 15501
5169984600
MDR Report Key21700356
Report Number2515872-2025-00011
Device Sequence Number12710163
Product Code CAW
UDI-Device Identifier00885304000846
UDI-Public(01)00885304000846
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K071397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number525DS
Device Catalogue Number525DS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown